Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 11, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 7, 2010, 3:23 AM CDT for 20 counties in Kansas. It took effect at Apr 7, 2010, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 3:23 AM CDT (08:23 UTC)
- In effect from
- Apr 7, 2010, 11:00 AM CDT
- Expired
- Apr 7, 2010, 7:20 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS73 KICT 070823 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 AM CDT WED APR 7 2010 KSZ032-033-047>051-067-068-082-083-091-092-080100- /O.NEW.KICT.WI.Y.0011.100407T1600Z-100408T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 323 AM CDT WED APR 7 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...NORTHERLY WINDS WILL INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS...FROM THE NORTH WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WHO ARE TRAVELING ON EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHRECK
2 follow-up statements
783 WWUS73 KICT 072103 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 403 PM CDT WED APR 7 2010 KSZ032-033-047>051-067-068-082-083-091-092-080515- /O.NEW.KICT.FR.Y.0001.100408T0900Z-100408T1400Z/ /O.CON.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 403 PM CDT WED APR 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG NORTH WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. THE WIND IS EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...SUSTAINED NORTH WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH. * FROST...AREAS OF FROST IS EXPECTED TO DEVELOP LATE TONIGHT MAINLY WEST OF THE INTERSTATE 35 AND INTERSTATE 135 CORRIDOR. * IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WHO ARE TRAVELING ON EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THE MAIN IMPACT WITH THE FROST ADVISORY WILL BE SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ052-053-069-070-093-094-098-080100- /O.EXA.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/ MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 403 PM CDT WED APR 7 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...NORTH WINDS WILL BECOME QUITE GUSTY THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. THE WIND IS EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...SUSTAINED NORTH WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WHO ARE TRAVELING ON EAST WEST ORIENTED ROADS SUCH AS HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
278 WWUS73 KICT 080020 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 720 PM CDT WED APR 7 2010 KSZ032-033-047>051-067-068-082-083-091-092-081115- /O.CAN.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/ /O.CON.KICT.FR.Y.0001.100408T0900Z-100408T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 720 PM CDT WED APR 7 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * FROST...IS EXPECTED TO DEVELOP LATE TONIGHT MAINLY WEST OF THE FLINT HILLS. * IMPACTS...THE CHILLY TEMPERATURES COULD HARM BLOOMING OR NEWLY GROWN VEGETATION IF THE PROPER STEPS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ052-053-069-070-093-094-098-080130- /O.CAN.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/ MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 720 PM CDT WED APR 7 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:54 AM CDT, 29 minutes earlier.
Area forecast discussion, Apr 7, 2:54 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 254 AM CDT WED APR 7 2010 .DISCUSSION... THE MAIN FORECAST CONCERNS ARE STRONG WINDS AND PRECIPITATION CHANCES TODAY. TODAY-FRIDAY: AN UPPER TROUGH IS SWINGING INTO THE PLAINS THIS MORNING...WHILE THE SURFACE COLD FRONT AND CONVECTION ASSOCIATED WITH IT HAVE MOVED OFF INTO MISSOURI AND EASTERN OKLAHOMA. LOW CLOUDS AND SIGNIFICANTLY COOLER AIR ARE FILTERING INTO THE REGION...AND WILL CONTINUE TO DO SO AS THE UPPER TROUGH MOVES INTO THE PLAINS DURING THE DAY TODAY. THERE COULD BE SOME RAIN SHOWERS DURING THE DAY...BUT DURING THE AFTERNOON STRONG SUBSIDENCE WILL MOVE IN AND SCOUR OUT THE CLOUDS. WINDS LOOK TO BE STRONG ESPECIALLY IN THE AFTERNOON WEST OF INTERSTATE 135 WITH STRONG SUBSIDENCE EXPECTED. MAIN CONCERN WITH THIS THOUGH IS HOW WIDESPREAD THE CLOUD COVER WILL BE...BUT EXPECT THAT THE WINDS WILL REACH ADVISORY CRITERIA AT LEAST BY LATE AFTERNOON WHEN CLOUDS DECREASE CONSIDERABLY. THEREFORE WILL ISSUE A WIND ADVISORY FOR AREAS ALONG AND WEST OF INTERSTATE 135 FROM 16Z TO 01Z. WINDS WILL DECREASE FOR WEDNESDAY NIGHT...AND SURFACE HIGH PRESSURE BUILDS IN UNDER BRIEF ZONAL FLOW AND THEN AN UPPER RIDGE. TEMPERATURES WILL GRADUALLY WARM UP THROUGH THE END OF THE WEEK...WITH WIDESPREAD 70S EXPECTED BY FRIDAY. SATURDAY-TUESDAY: ANOTHER LEE TROUGH SETS UP DURING THIS PERIOD. THIS MEANS ANOTHER PERIOD OF GUSTY WINDS DURING THE DAY AS THIS LEE TROUGH STRENGTHENS...AND WARMER TEMPERATURES AS WELL. THE NEXT UPPER TROUGH COMES ONTO THE WEST COAST ON MONDAY...AND WILL HELP TO BRING THE LOW LEVEL MOISTURE BACK UP NORTH. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY. SCHRECK && .FIRE WEATHER... GRASSLAND FIRE DANGER INDEX IS SHOWING CENTRAL KANSAS AND THE FLINT HILLS IN VERY HIGH FIRE DANGER TODAY...AND AGAIN ON FRIDAY AND SATURDAY. OTHERWISE...MODERATE TO HIGH FIRE DANGER IS EXPECTED ACROSS THE FORECAST AREA. THAT BEING SAID...WINDS WILL BE QUITE GUSTY OUT OF THE NORTH AND NORTHWEST TODAY...ESPECIALLY THIS AFTERNOON. DRY AIR WILL CONTINUE TO FILTER IN FOR THURSDAY...AND RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 25 TO 35 PERCENT DURING THE AFTERNOON. WINDS ON THURSDAY SHOULD BE BETWEEN 5 AND 15 MPH...CREATING GOOD OVERALL WEATHER CONDITIONS FOR PRESCRIBED BURNING. SCHRECK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A COLD FRONT AND ASSOCIATED CONVECTION HAS MOVED INTO FAR SOUTHEAST KANSAS AT THE START OF THE TAF PERIOD...AND WILL CONTINUE TO MOVE EASTWARD. BEHIND THE CONVECTION...THERE ARE SOME MVFR CEILINGS AS THE COLD AIR ADVECTS SOUTHWARD. THERE COULD BE SOME LIGHT RAIN SHOWERS DURING THE MORNING AT KRSL...KSLN...KHUT AND KICT...BUT SHOULD NOT REDUCE VISIBILITY. NORTHERLY WINDS WILL CONTINUE TO BE GUSTY THROUGH THE DAY WEDNESDAY BEFORE WEAKENING BELOW 10 KNOTS. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 33 63 39 / 20 10 0 0 HUTCHINSON 53 32 63 37 / 30 10 0 0 NEWTON 51 31 62 38 / 20 10 0 0 ELDORADO 54 31 62 38 / 20 10 0 0 WINFIELD-KWLD 59 34 62 39 / 10 10 0 0 RUSSELL 53 31 61 36 / 60 0 0 0 GREAT BEND 51 29 62 37 / 50 0 0 0 SALINA 53 31 62 39 / 50 10 0 0 MCPHERSON 51 32 62 37 / 30 10 0 0 COFFEYVILLE 63 35 62 41 / 10 10 0 0 CHANUTE 58 32 61 41 / 10 10 0 0 IOLA 57 33 61 40 / 10 10 0 0 PARSONS-KPPF 61 34 62 40 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Apr 7, 12:54 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1254 AM CDT WED APR 7 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080600- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1254 AM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS CENTRAL KANSAS AND THE FLINT HILLS ON WEDNESDAY. VERY HIGH FIRE DANGER WILL AGAIN BE POSSIBLE FOR PARTS OF CENTRAL AND SOUTHEAST KANSAS FROM FRIDAY THROUGH SUNDAY. A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA SUNDAY NIGHT. AT THIS TIME...A FEW STRONG STORMS LOOK POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Apr 6, 10:00 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 1 N SEDAN 37.14N 96.18W
04/06/2010 E60 MPH CHAUTAUQUA KS EMERGENCY MNGR
&&
KEDSpecial weather statement, Apr 6, 10:11 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1011 PM CDT TUE APR 6 2010 KSZ070-071-070345- GREENWOOD-WOODSON- 1011 PM CDT TUE APR 6 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREENWOOD AND WOODSON COUNTIES... AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF HAMILTON...OR 9 MILES NORTHEAST OF EUREKA...AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN GREENWOOD AND NORTHWESTERN WOODSON COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. SCHMINKE
Local storm report, Apr 6, 10:28 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 8 E CEDAR VALE 37.11N 96.36W
04/06/2010 E60 MPH CHAUTAUQUA KS LAW ENFORCEMENT
PEA SIZE HAIL ALSO REPORTED.
&&
KEDLocal storm report, Apr 6, 10:52 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 3 W NEODESHA 37.42N 95.74W
04/06/2010 E1.00 INCH WILSON KS LAW ENFORCEMENT
ALSO 45 MPH WINDS REPORTED.
&&
KEDLocal storm report, Apr 6, 11:13 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
04/06/2010 E60.00 MPH CHASE KS TRAINED SPOTTER
SPOTTER ESTIMATED PEA TO HALF INCH HAIL WITH 50 TO 60 MPH
WINDS.
0322 PM HAIL BURNS 38.09N 96.89W
04/06/2010 E1.00 INCH MARION KS EMERGENCY MNGR
0322 PM HAIL 3 S BURNS 38.05N 96.89W
04/06/2010 E1.00 INCH BUTLER KS EMERGENCY MNGR
0517 PM HAIL 1 E WHITEWATER 37.96N 97.13W
04/06/2010 E0.88 INCH BUTLER KS EMERGENCY MNGR
BUTLER EMERGENCY MANAGER REPORTS NICKEL HAIL WITH 45 MPH
WINDS AND TORRENTIAL RAIN.
0520 PM HAIL 3 WSW PARK CITY 37.78N 97.37W
04/06/2010 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
0528 PM HAIL 4 NW DOWNTOWN WICHITA 37.73N 97.39W
04/06/2010 E1.00 INCH SEDGWICK KS PUBLIC
MEDIA KWCH REPORTS NICKEL TO QUARTER SIZE HAIL NEAR
SULLIVAN AT 53RD AND SENECA FROM PUBLIC.
0530 PM HAIL WEST WICHITA 37.69N 97.46W
04/06/2010 E0.75 INCH SEDGWICK KS PUBLIC
PUBLIC REPORTS PEA TO PENNY SIZED HAIL AT WEST 18TH
STREET WITH HEAVY SHOWERS ON AND OFF.
0531 PM HAIL PARK CITY 37.80N 97.32W
04/06/2010 E0.88 INCH SEDGWICK KS BROADCAST MEDIA
KAKE METEOROLOGIST REPORTS PEA TO SLIGHTLY LARGER THAN
NICKEL HAIL AT 61ST AND HILLSIDE.
0531 PM TSTM WND GST W BENTON 37.79N 97.11W
04/06/2010 E55.00 MPH BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 50 TO 55 MPH WINDS AT NW 30TH
AND BUTLER.
0536 PM FLASH FLOOD 5 N BURNS 38.16N 96.89W
04/06/2010 MARION KS TRAINED SPOTTER
5 INCHES OF RAIN WAS CAUSING A CREEK TO COME OUT OF ITS
BANKS.
0548 PM HAIL WEST WICHITA 37.69N 97.46W
04/06/2010 M1.25 INCH SEDGWICK KS NWS EMPLOYEE
NWS EMPLOYEE REPORTS 1.25 INCH HAIL JUST SOUTH OF CENTRAL
AND TYLER.
0552 PM HAIL WEST WICHITA 37.69N 97.46W
04/06/2010 E1.50 INCH SEDGWICK KS PUBLIC
0555 PM HAIL WEST WICHITA 37.69N 97.46W
04/06/2010 E0.88 INCH SEDGWICK KS PUBLIC
PUBLIC REPORTS NICKEL SIZE HAIL THAT LASTED 10 MINUTES AT
WEST 19TH STREET NORTH.
0603 PM HAIL PARK CITY 37.80N 97.32W
04/06/2010 E0.88 INCH SEDGWICK KS AMATEUR RADIO
0604 PM FLASH FLOOD 6 NE EAST WICHITA 37.75N 97.18W
04/06/2010 SEDGWICK KS TRAINED SPOTTER
SPOTTER REPORTS PEA SIZE HAIL WITH HEAVY RAIN AND
FLOODING ROADS AT GREENWICH ROAD AND 79TH.
0610 PM FLASH FLOOD WEST WICHITA 37.69N 97.46W
04/06/2010 SEDGWICK KS NWS EMPLOYEE
FLOODING ON ZOO BLVD BETWEEN WEST AND CENTRAL WITH 1 FOOT
ON SIDE
0633 PM HAIL CASSODAY 38.04N 96.64W
04/06/2010 E1.00 INCH BUTLER KS TRAINED SPOTTER
0635 PM TSTM WND GST 4 ESE WHITEWATER 37.94N 97.08W
04/06/2010 E60.00 MPH BUTLER KS PUBLIC
WHEELBARROW FLEW ABOUT 60FT
0645 PM HAIL 4 SE MATFIELD GREEN 38.12N 96.51W
04/06/2010 E1.00 INCH CHASE KS PUBLIC
0730 PM HAIL MADISON 38.13N 96.14W
04/06/2010 E0.75 INCH GREENWOOD KS TRAINED SPOTTER
50 TO 55 MPH WINDS
0735 PM TSTM WND GST 1 S MADISON 38.12N 96.14W
04/06/2010 E60.00 MPH GREENWOOD KS PUBLIC
QUARTER SIZE HAIL WAS COVERING THE GROUND.
0758 PM HAIL BURNS 38.09N 96.89W
04/06/2010 E1.00 INCH MARION KS PUBLIC
0801 PM HAIL 7 E MADISON 38.14N 96.01W
04/06/2010 E0.50 INCH GREENWOOD KS TRAINED SPOTTER
0811 PM HAIL 3 E EUREKA 37.82N 96.23W
04/06/2010 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
0830 PM HAIL 6 NW YATES CENTER 37.93N 95.82W
04/06/2010 E1.00 INCH WOODSON KS LAW ENFORCEMENT
0855 PM HAIL 9 NW IOLA 38.02N 95.52W
04/06/2010 E1.00 INCH WOODSON KS LAW ENFORCEMENT
0922 PM HAIL CEDAR VALE 37.11N 96.50W
04/06/2010 E0.88 INCH CHAUTAUQUA KS TRAINED SPOTTER
0930 PM HAIL 2 W SEDAN 37.13N 96.22W
04/06/2010 E1.00 INCH CHAUTAUQUA KS TRAINED SPOTTER
0942 PM HAIL 11 N SEDAN 37.29N 96.18W
04/06/2010 E1.00 INCH CHAUTAUQUA KS AMATEUR RADIO
0955 PM TSTM WND GST 1 N SEDAN 37.14N 96.18W
04/06/2010 E60.00 MPH CHAUTAUQUA KS EMERGENCY MNGR
0955 PM HAIL 1 N SEDAN 37.14N 96.18W
04/06/2010 E1.75 INCH CHAUTAUQUA KS EMERGENCY MNGR
1020 PM TSTM WND GST 8 E CEDAR VALE 37.11N 96.36W
04/06/2010 E60.00 MPH CHAUTAUQUA KS LAW ENFORCEMENT
PEA SIZE HAIL ALSO REPORTED.
1045 PM HAIL 3 W NEODESHA 37.42N 95.74W
04/06/2010 E1.00 INCH WILSON KS LAW ENFORCEMENT
ALSO 45 MPH WINDS REPORTED.
&&
KEDSpecial weather statement, Apr 7, 12:07 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1207 AM CDT WED APR 7 2010 KSZ100-070530- LABETTE- 1207 AM CDT WED APR 7 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BARTLETT...OR 20 MILES SOUTH OF PARSONS...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 57 min |
| Apr 6, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 61 min |
| Apr 6, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 31 min |
| Apr 6, 8:31 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 37 min |
| Apr 6, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 63 min |
| Apr 6, 9:32 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 58 min |
| Apr 6, 10:27 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Neosho, Wilson | 49 min |
| Apr 7, 4:03 PM CDT | Frost Advisory | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.